A 24-year-old female asked:
feeling nauseous and having cramps after switching birth controls. i switched from loestrin 24 fe to altaverawill it go away or should i ask to change?
1 doctor answer • 1 doctor weighed in
Family Medicine 28 years experience
Maybe, but...: Women will tolerate different brands of birth control differently. Even switching from name-brand to generic can sometimes be a problem. But nausea and cramping can also be symptoms of early pregnancy. It is sometimes possible to ovulate while changing from one type of birth control to another. If a pregnancy test is negative you may consider switching back to the name-brand medication.
5.5k viewsAnswered >2 years ago
Last updated Jun 5, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.